Texas, 2015Flash Flood and Damaging Winds in Texas, June 9, 2015
June 9, 2015 · NWS FWD · 6 events in 1 county or zone
One thunderstorm produced damaging downburst winds and flash flooding in Dallas County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
One thunderstorm produced damaging downburst winds and flash flooding in Dallas County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 9, 2:53 PM CST, 23 minutes earlier.
Area forecast discussion, Jun 9, 2:53 PM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
353 PM CDT TUE JUN 9 2015
.UPDATE...
SCATTERED THUNDERSTORMS HAVE DEVELOPED ALONG A WEAK FRONTAL
BOUNDARY THIS AFTERNOON WHICH EXTENDS FROM NEAR BOWIE TO DFW AND
EAST TO CANTON. THERE ISNT MUCH OF A TEMPERATURE DIFFERENCE ACROSS
THE BOUNDARY BUT IT IS CONSIDERABLY DRIER NORTHEAST OF DALLAS
TOWARD PARIS. THERE HAS ALSO BEEN A PERSISTENT BAND OF THICK
CIRRUS STRETCHING RIGHT ACROSS THE CWA FROM BOWIE TO DFW TO
CENTERVILLE WHICH HAS CREATED A LITTLE ENHANCEMENT OF THE THERMAL
GRADIENT RIGHT ON THE EDGE OF THESE CLOUDS. THIS IS WHERE MOST OF
THE THUNDERSTORM ACTIVITY HAS DEVELOPED OVER THE LAST HOUR AND
THIS TREND SHOULD CONTINUE FOR THE NEXT FEW HOURS. A WEAK
SHORTWAVE IS ALSO SLIDING SOUTH THIS AFTERNOON AND SHOULD BE SOUTH
OF THE AREA LATER THIS EVENING. STEERING FLOW IS WEAK SO THESE
STORMS WILL BE SLOW MOVING BUT WILL BE CAPABLE OF AN OCCASIONAL
SEVERE WIND GUST. ALL OF THIS ACTIVITY SHOULD DIMINISH THIS
EVENING WITH THE LOSS OF DAYTIME HEATING.
ON WEDNESDAY...THE RIDGE AXIS WILL STILL BE CLOSE BUT IT SHOULD BE
WEAKENING AS A STRONG SHORTWAVE MOVES INTO THE SOUTHWEST U.S. THE
FRONTAL BOUNDARY IN PLAY THIS AFTERNOON SHOULD BECOME MOSTLY
WASHED OUT BY TOMORROW...SO COVERAGE OF SHOWERS AND STORMS ARE
EXPECTED TO BE LOWER THAN TODAY. RIDGING WILL CONTINUE TO WEAKEN
THROUGH THURSDAY WITH TEMPERATURES CONTINUING TO COOL SLIGHTLY.
THE UPPER TROUGH WILL BE APPROACHING THE SOUTHERN PLAINS BY EARLY
FRIDAY WITH SOUTHERLY WINDS INCREASING ACROSS NORTH TEXAS. A
FRONTAL BOUNDARY WILL BE DRAPED ACROSS THE PANHANDLE BY FRIDAY
AFTERNOON AND SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY TO
DEVELOP WELL TO THE NORTHWEST OF OUR AREA DURING THIS TIME. THESE
STORMS MAY TEND TO MOVE SOUTHEAST TOWARD NORTH TEXAS LATE FRIDAY
NIGHT. WILL HAVE SOME 20 POPS TO ACCOUNT FOR THIS AND WILL
CONTINUE TO MONITOR FOR THE POTENTIAL FOR SOME SORT OF DECAYING
MCS APPROACHING THE AREA.
THE UPPER TROUGH TO THE WEST WILL LINGER ACROSS THE AREA DURING
THE WEEKEND WHICH WILL LIKELY RESULT IN SCATTERED SHOWERS AND
THUNDERSTORMS SATURDAY THROUGH MONDAY. DONT EXPECT A WIDESPREAD
RAINFALL EVENT...BUT COVERAGE SHOULD GENERALLY BE SCATTERED ENOUGH
THROUGH THE AFTERNOON HOURS FOR MANY AREAS TO SEE SOME RAIN
THROUGH EARLY NEXT WEEK.
DUNN
&&
.AVIATION...
/ISSUED 1256 PM CDT TUE JUN 9 2015/
MAIN CONCERNS FOR 18 UTC TAF CYCLE WILL BE FOR LOW THUNDERSTORM
CHANCES AND GRADUAL WINDSHIFT.
FOR THE METROPLEX TAF STIES...CHANCES FOR THUNDERSTORMS WILL
ACTUALLY DWINDLE SOMEWHAT ACROSS THIS REGION AS THE WEAK WAVE AND
ASSOCIATED DIFFUSE FRONTAL BOUNDARY GRADUALLY SLIDE SOUTHWARD. ANY
STORM THAT DEVELOPS INVOF OF THE TERMINALS WILL BE CAPABLE OF
LIGHTNING AND GUSTY OUTFLOW WINDS. AGAIN...CONFIDENCE IS FAIRLY
LOW THAT ANY ONE TAF SITE WILL BE IMPACTED SO WILL ONLY CARRY
VCTS FOR THE EARLY AFTERNOON HOURS. WINDS SHOULD GRADUALLY TURN
TOWARDS THE EAST AND SOUTHEAST IN THE WAKE OF THE WEAK FRONT AS
HIGH PRESSURE GRADUALLY SLIDES TO THE EAST THROUGH THE TAF CYCLE.
OTHERWISE...EXPECT VFR FLYING CONDITIONS.
FOR THE WACO TAF SITE...STORM CHANCES APPEAR HIGHER ACROSS
CENTRAL/SOUTH TEXAS AS LOW LEVEL MOISTURE CONTINUES TO LIFT
NORTHWARD AHEAD OF THE APPROACHING TROUGH. MAIN IMPACTS ASSOCIATED
WITH STORMS THAT DEVELOP WILL BE GUSTY WINDS AND LIGHTNING.
OTHERWISE...VFR CONDITIONS AND SOUTH WINDS WILL PREVAIL.
BAIN
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 75 95 75 92 74 / 5 10 5 5 5
WACO, TX 73 93 73 92 74 / 5 5 5 5 5
PARIS, TX 72 92 73 90 72 / 5 10 5 5 5
DENTON, TX 71 94 74 92 74 / 5 5 5 5 5
MCKINNEY, TX 72 93 73 90 73 / 5 10 5 5 5
DALLAS, TX 76 95 76 92 75 / 5 10 5 5 5
TERRELL, TX 73 93 74 91 73 / 5 10 5 5 5
CORSICANA, TX 74 92 74 90 73 / 5 10 5 5 5
TEMPLE, TX 72 92 72 91 73 / 5 5 5 5 5
MINERAL WELLS, TX 71 95 72 92 72 / 5 5 5 5 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 9, 1:44 PM CST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
244 PM CDT TUE JUN 9 2015
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
244 PM CDT TUE JUN 9 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...MAINLY
SOUTHEAST OF A LINE FROM GREENVILLE TO DFW TO BRECKENRIDGE. SOME
STORMS MAY BE SEVERE WITH HAIL TO THE SIZE OF QUARTERS AND
DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORM CHANCES RETURN TO ALL OF NORTH AND CENTRAL TEXAS
FRIDAY NIGHT THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH 7 PM.
In the hours before
Special weather statement, Jun 9, 1:35 PM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
235 PM CDT TUE JUN 9 2015
TXZ121-122-092000-
KAUFMAN-VAN ZANDT-
235 PM CDT TUE JUN 9 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN VAN ZANDT AND EAST
CENTRAL KAUFMAN COUNTIES...
AT 234 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS OCCURRING FROM
NORTH OF KAUFMAN TO SOUTHEAST OF CANTON...MOVING SOUTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
TERRELL...KAUFMAN...CANTON...OAK GROVE...POST OAK BEND CITY AND OAK
RIDGE.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 507 AND 529.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3237 9568 3252 9637 3270 9632 3264 9595
3246 9562
TIME...MOT...LOC 1934Z 012DEG 14KT 3261 9624
75Special weather statement, Jun 9, 1:45 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
245 PM CDT TUE JUN 9 2015
TXZ119-092015-
DALLAS-
245 PM CDT TUE JUN 9 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL DALLAS COUNTY...
AT 245 PM CDT...A STRONG THUNDERSTORM WAS NEAR UNIVERSITY PARK...
MOVING SOUTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DALLAS...GARLAND...MESQUITE...RICHARDSON...UNIVERSITY PARK...HIGHLAND
PARK AND BUCKINGHAM.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 30 BETWEEN MILE MARKERS 51 AND 54.
INTERSTATE 635 BETWEEN MILE MARKERS 13 AND 20.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3295 9676 3293 9666 3278 9666 3282 9684
TIME...MOT...LOC 1945Z 012DEG 13KT 3289 9672
75
Special weather statement, Jun 9, 2:01 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
301 PM CDT TUE JUN 9 2015
TXZ103-092030-
DENTON-
301 PM CDT TUE JUN 9 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN DENTON COUNTY...
AT 301 PM CDT...A STRONG THUNDERSTORM WAS NEAR JUSTIN...OR 12 MILES
WEST OF DENTON. THE STORM WAS NEARLY STATIONARY.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DENTON...JUSTIN...NORTHLAKE AND PONDER.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3317 9723 3307 9725 3312 9739 3316 9739
3321 9734
TIME...MOT...LOC 2001Z 036DEG 4KT 3317 9733
75Special weather statement, Jun 9, 2:31 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
331 PM CDT TUE JUN 9 2015
TXZ119-092100-
DALLAS TX-
331 PM CDT TUE JUN 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DALLAS COUNTY UNTIL 400
PM CDT...
AT 330 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
JUST EAST OF DOWNTOWN DALLAS...MOVING SOUTHWEST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DALLAS...MESQUITE...DESOTO...DUNCANVILLE...LANCASTER...BALCH
SPRINGS...HUTCHINS...SUNNYVALE...WILMER AND FERRIS.
LAT...LON 3254 9665 3254 9669 3266 9695 3286 9675
3279 9656
TIME...MOT...LOC 2030Z 027DEG 11KT 3277 9670
92Special weather statement, Jun 9, 3:06 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
406 PM CDT TUE JUN 9 2015
TXZ119-092130-
DALLAS-
406 PM CDT TUE JUN 9 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DALLAS COUNTY...
AT 404 PM CDT...A STRONG THUNDERSTORM WAS NEAR DALLAS...MOVING SOUTH
AT 10 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM. EARLIER...THIS STORM PRODUCED WINDS TO 40 MPH AROUND CEDAR
HILL...AND MAY PRODUCE MORE STRONG WINDS AS IT BEGINS TO WEAKEN.
LOCATIONS IMPACTED INCLUDE...
DALLAS...IRVING...MESQUITE...RICHARDSON...DESOTO...DUNCANVILLE...
LANCASTER...FARMERS BRANCH...BALCH SPRINGS...UNIVERSITY PARK...
SEAGOVILLE...HIGHLAND PARK...HUTCHINS...COCKRELL HILL...WILMER AND
BUCKINGHAM.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 35E BETWEEN MILE MARKERS 416 AND 439.
INTERSTATE 20 BETWEEN MILE MARKERS 463 AND 481.
INTERSTATE 30 BETWEEN MILE MARKERS 39 AND 55.
INTERSTATE 635 BETWEEN MILE MARKERS 1 AND 5...AND BETWEEN MILE
MARKERS 14 AND 28.
INTERSTATE 45 BETWEEN MILE MARKERS 272 AND 284.
LAT...LON 3289 9697 3296 9673 3265 9655 3260 9659
3262 9688
TIME...MOT...LOC 2104Z 013DEG 10KT 3272 9677
75Event by event
4 thunderstorm wind, 1 lightning, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Dallas
- When
- June 9, 3:16 PM CST
- Where
- Dallas County, University Park
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Social Media
- Coordinates
- 32.870, -96.770
A downburst snapped a 5-6 inch tree limb in University Park.
Thunderstorm Wind, Dallas
- When
- June 9, 3:18 PM CST
- Where
- Dallas County, (Dal)love Fld Dallas
- Measured
- 59 kt (68 mph) measured gust
- Property damage
- $20,000
- Reported by
- ASOS
- Coordinates
- 32.850, -96.850
The automated weather station at KDAL measured a 59 kt wind gust. The strong winds snapped trees and tree limbs in the area around the airport which damaged cars and power lines.
Lightning, Dallas
- When
- June 9, 3:20 PM CST
- Where
- Dallas County, 0.8 mi ENE of Meaders
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 32.883, -96.787
A suspected lightning strike started a house fire near Hillcrest High School in Dallas.
Thunderstorm Wind, Dallas
- When
- June 9, 3:21 PM CST
- Where
- Dallas County, 1.25 mi NE of (Dal)love Fld Dallas
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 32.864, -96.836
A downburst broke off 8-12 inch tree limbs near Midway Road and Northwest Highway.
Thunderstorm Wind, Dallas
- When
- June 9, 3:22 PM CST
- Where
- Dallas County, 2.14 mi N of (Dal)love Fld Dallas
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 32.880, -96.856
A downburst snapped a 12-16 inch diameter tree at Marsh Lane and Walnut Hill Lane. Several other trees were snapped or damaged in this same area.
Flash Flood, Dallas
- When
- June 9, 3:29 PM CST to 5:43 PM CST
- Where
- Dallas County, 1.95 mi NW of Highland Park to 1.96 mi SE of (Dal)love Fld Dallas
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Broadcast Media
- Coordinates
- 32.842, -96.792
Portions of Lemmon Avenue near Oak Lawn Avenue were impassable due to water over the road. Other portions of Lemmon Avenue were reported flooded and some of the streets in the M Street area was also flooded.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Louisiana, June 9, 20151 death · $5,000 · 1 in hail · 3 events
- Flash Flood and Flooding in Vermont, June 9 to 10, 2015$1.3 million · 5 events
- Flooding in Missouri, June 9 to 30, 2015$255,000 · 3 events
- Flash Flooding and Damaging Winds in Mississippi, June 9, 2015$178,000 · 55 kt wind · 6 events
- Tornado and Flash Flooding in South Carolina, June 9, 2015$65,000 · EF0 · 26 events
- Hail and Damaging Winds in Georgia, June 9, 2015$103,000 · 1 in hail · 12 events
- Flood and Damaging Winds in Massachusetts, June 9, 2015$36,000 · 50 kt wind · 9 events
- Damaging Winds in Georgia, June 9, 20151 injured · $32,000 · 55 kt wind · 3 events
- Flash Flooding in Nevada, June 9 to 10, 2015$35,000 · 3 events
- Hail and Damaging Winds in South Carolina, June 9, 2015$18,000 · 56 kt wind · 9 events
- Flash Flooding and Damaging Wind in North Carolina, June 9, 2015$20,000 · 50 kt wind · 3 events
- Tornado and Damaging Winds in New York, June 9, 2015EF0 · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 584731, 584733, 584742, 584734, 584737, 584743.